Alert archive / Ohio / Gale Watches in 2020

Gale Watch 5, NWS Cleveland, OH

October 6, 2020

NWS Cleveland, OH issued this gale watch at Oct 6, 2020, 4:08 AM EDT. It took effect at Oct 7, 2020, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 6, 2020, 4:08 AM EDT (08:08 UTC)
In effect from
Oct 7, 2020, 8:00 AM EDT
Expired
Oct 6, 2020, 3:07 PM EDT
In force
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Oct 6, 2:10 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Oct 6, 2:10 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
210 AM EDT Tue Oct 6 2020

.SYNOPSIS...
High pressure over West Virginia will move to the mid-Atlantic
region by sunrise. A weakening cold front moves east across the
area on Tuesday. Strong low pressure will move east across
Ontario and extend a cold front across the area on Wednesday.
High pressure will build back into the region on Thursday and
Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Only changes made were to hourly temperature and dew point grids
to reflect the latest trends.

Previous Discussion...
High pressure currently over West Virginia is expected to move
east tonight to the mid-Atlantic region by sunrise. The cumulus
field is nearly gone as the sun begins to set. Expect clear
skies as well as light southerly winds. This southerly winds
should be enough to limit any fog formation overnight. Winds
pick up tomorrow afternoon with gusty winds up to 25-30 mph.
Southwest winds will advect warmer air into the region,
resulting in seasonable temperatures Tuesday and Tuesday night.

A potent shortwave trough with a strong upper level jet with
winds of 140-160 knots at 300mb moves southeast into the Great
Lakes region Tuesday night. This will provide strong forcing
for a deepening low pressure system moving across the northern
Great Lakes and Ontario. The strongest lift/forcing will stay to
our north, though some light rain showers may reach as far
south as northwest Pennsylvania and northeast Ohio very lat
Tuesday night.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A broad upper level trough will be located over the Great Lakes
region into the northeast U.S. A strengthening surface low pressure
system will develop near the Upper Great Lakes region and move
across southern Ontario and Quebec on Wednesday. Southwest to west
winds will increase 15 to 25 mph with gusts up to 35 likely during
Wednesday afternoon. Temperatures will respond by climbing into the
lower to middle 70s during the afternoon. Most of the area will
remain dry, but there could be some showers during the day for the
far northeastern areas of the CWA. A dry cold front will move across
and shift the winds from a northwesterly direction Wednesday
evening. Colder air aloft will move over the lake causing lake
effect clouds and scattered lake effect rain showers for portions of
NE Ohio and northwest PA Wednesday night into Thursday morning.
Temperatures on Thursday will be cooler and more seasonable.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The backside of high pressure moving east of the region will allow
for southerly winds to return on Friday. Temperatures will climb
again to the upper 60s to lower 70s on Friday and even warmer on
Saturday. Temperatures look to remain slightly above average for the
weekend into Monday. We will have to monitor trends to see if we get
of the leftover tropical moisture Sunday into Monday from the
tropical system expected to impact the north central Gulf Coast
later this week.

&&

.AVIATION /06Z Tuesday THROUGH Saturday/...
High pressure entering the region will allow for VFR conditions.
Some MVFR fog remains possible in far eastern Ohio into NW PA,
but believe this should remain out of the terminals and remain
confined to valleys and low terrain regions. High pressure will
bring mostly clear conditions through the day. Southerly winds
will increase through the day and gusts to 25 knots are expected
by this evening.

Outlook...Strong west winds expected on Wednesday with gusts of
30 to 40 knots. Non-VFR possible Wednesday and Thursday with
showers and low ceilings, mostly in Northeast Ohio and Northwest
Pennsylvania.

&&

.MARINE...
The main weather system to watch for on the lake will be during the
midweek time frame with a strong low pressure system. Winds and
waves will be light this evening and overnight tonight. A tighter
pressure gradient over the lake will increase the southwest winds 15
to 20 knots on the lake Tuesday into Tuesday night. Small Craft
Advisories may be needed by Tuesday afternoon. A developing low
pressure system near the Upper Great Lakes will move east towards
southern Quebec on Wednesday. Southwest to westerly winds may
increase to 20 to 30 knots with higher gusts on Wednesday. There is
the potential for some Gales during this time but will hold off on
any watches or headlines with this update. A cold front will shift
the winds from the north or northwest 15 to 25 knots Wednesday night
into Thursday morning with high waves likely. High pressure nearby
will cause winds and waves to relax and become light by Thursday
night. Southerly winds return 10 to 15 knots by Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...MM
NEAR TERM...MM/Saunders
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Sefcovic
MARINE...Griffin
Hazardous weather outlook, Oct 6, 4:05 AM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
405 AM EDT Tue Oct 6 2020

LEZ061-169-070815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from Conneaut OH to Ripley NY-
405 AM EDT Tue Oct 6 2020

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

This Hazardous Weather Outlook is for central Lake Erie and eastern
Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>149-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-070815-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-Lucas-
Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
405 AM EDT Tue Oct 6 2020

This Hazardous Weather Outlook is for central Lake Erie, western
Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and
northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:08 AM EDTSmall Craft AdvisoryCLE48 hr
Oct 6, 3:07 PM EDTGale WarningCLE22 hr

Nearby

Gale Watches in Ohio, 2020Every gale watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.